Alert archive / Colorado / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 75, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 26, 1999, 6:08 PM MDT for Kiowa County, Colorado. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 1999, 6:08 PM MDT (00:08 UTC)
- Expired
- Jul 26, 1999, 7:10 PM MDT
- In force
- 62 min
- Issued by
- NWS Pueblo, CO
- Area
- Whole counties
County Kiowa County, CO
The radar
The Pueblo radar (KPUX), 126 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.1 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3706 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPUB 270003 SVRPUB COC061-270110- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 608 PM MDT MON JUL 26 1999 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN KIOWA COUNTY IN SOUTHEASTERN COLORADO * UNTIL 710 PM MDT * AT 606 PM MDT...RADAR SHOWED A SEVERE STORM 3 MILES WEST OF TOWNER OR 35 MILES EAST OF EADS MOVING SOUTH TO SOUTHWEST AT 15 MPH. SOME LOCATIONS AFFECTED WILL BE SHERIDAN LAKE...TOWNER AND HIGHWAY 96 FROM SHERIDAN LAKE TO TOWNER BY 615 PM MDT. AT THIS TIME...THE MOST LIKELY SEVERE WEATHER WITH THIS STORM IS LARGE HAIL AND DAMAGING WINDS. IF YOU ARE IN OR CLOSE TO THE WARNED AREA...GO TO SAFETY IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. LW/LW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:15 PM MDT, 3 hours 53 minutes earlier.
Area forecast discussion, Jul 26, 2:15 PM MDT, 3 hours 53 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO 215 PM MDT MON JUL 26 1999 COVERAGE AND INTENSITY OF RAINFALL TONIGHT INTO TUES THE MAIN CONCERN...WITH LOCAL HEAVY RAIN AND ISOLATED FLOODING ALSO POTENTIAL PROBLEMS. WEAK FRONTAL BOUNDARY SAGGING THROUGH THE EASTERN PLAINS WITH DEEPENING EASTERLY FLOW EVIDENT ON KPUX WSR-88D. SOME DRYING EVIDENT AT LOW LEVELS BEHIND THE BOUNDARY AS SURFACE DEWPOINTS AT KCOS AND KLIC HAVE DROPPED INTO THE 40S. THESE LOWER DEWPOINTS... COMBINED WITH COOLER SURFACE TEMPS WILL LIMIT TSRA DEVELOPMENT... ESPECIALLY OVER THE EASTERN PLAINS. WEAK UPPER DISTURBANCE OVER NORTHERN NEW MEXICO EVIDENT IN WV IMAGERY MAY AID TSRA DEVELOPMENT OVER THE SOUTH THIS EVENING...THOUGH CURRENT VISIBLE SATELLITE IMAGE/LIGHTNING DATA SUGGEST AN AVERAGE CROP OF AFTERNOON CONVECTION AT BEST. WILL MAINTAIN SCATTERED POPS FOR THE EVENING HOURS...WITH MOST WIDESPREAD ACTIVITY EXPECTED SOUTH OF THE ARKANSAS RIVER IN AREA OF HIGHER CAPES. LOCALLY HEAVY RAINFALL POSSIBLE...BUT FAVORED AREAS HARD TO PIN POINT...BEST CHANCES LIKELY NEAR THE RATON MESA WHERE CELL MERGERS MAY PRODUCE ISOLATED HEAVY AMOUNTS. FRONT WASHES OUT ON TUESDAY AS LOW LEVEL WINDS BECOME SOUTHERLY ONCE AGAIN...THOUGH MODELS SUGGEST AN AREA OF HIGHER MOISTURE AND WEAK MID LEVEL SHEAR TRAPPED UNDER THE HIGH OVER SOUTHEAST ZONES. SCT POPS STILL WARRANTED MOST AREAS ONCE AGAIN ALONG WITH SLIGHTLY WARMER TEMPS. RIDGE EXPANDS WEDNESDAY AND THROUGH THE REMAINDER OF THE WEEK... PUSHING THE MONSOON MOISTURE PLUME WESTWARD. STILL ENOUGH MOISTURE FOR THE USUAL DIURNAL CROP OF AFTERNOON/EVENING CONVECTION...WITH BEST CHANCES OVER THE SOUTHWEST MOUNTAINS AND| LEAST CHANCE OVER THE EASTERN PLAINS. EXPECT MAX TEMPS TO REBOUND BACK TOWARD THE 100 DEGREE MARK OVER THE EAST...WITH VERY WARM TO HOT READINGS RETURNING TO THE MOUNTAINS AND HIGHER VALLEYS. .PUB...NONE. PETERSEN
In the hours before
Local storm report, Jul 26, 12:16 PM MDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUNDAY NIGHT FLOODING...
NATIONAL WEATHER SERVICE PUEBLO CO
1216 PM MDT MON JUL 26 1999
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0640 PM 10 WNW SAGUACHE CO FLOOD
07/25/99 SAGUACHE SEVERAL CREEKS NORTH OF
AND ALONG HIGHWAY 114
FLOODED...DAMAGING
COUNTY ROADS
0700 PM 7 WNW SAGUACHE CO FLOOD
07/25/99 SAGUACHE SAGUACHE CREEK
FLOODING...INUNDATING
D PROPERTY AND WASHING
OUT DRIVEWAYS ALONG
HIGHWAY 114The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 6:24 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 61 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.